Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 46, NWS Green Bay, WI

July 13, 2000Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2000, 3:17 PM CDT for Door County, Wisconsin. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 13, 2000, 3:17 PM CDT (20:17 UTC)
Expired
Jul 13, 2000, 3:45 PM CDT
In force
28 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Door County, WI

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:35 PM CDTThunderstorm Wind 50 MStrgn Bay Door Co Ar, WI
Jul 13, 3:46 PM CDTThunderstorm Wind 52 EMaplewood, WI
Jul 13, 3:50 PM CDTHail 1Sturgeon Bay, WI
Jul 13, 3:55 PM CDTTornado F0Forestville, WIBrief touchdown

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 132017
SVRGRB
WIC029-132045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT THU JUL 13 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOR COUNTY IN WISCONSIN

* UNTIL 345 PM CDT

* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS NEAR
  POTAWATOMI STATE PARK. THAT PLACES THE STORM 7 MILES NORTH OF
  STURGEON BAY. THE STORM WAS MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  STURGEON BAY BY 320 PM CDT.
  INSTITUTE BY 325 PM CDT.
  VALMY BY 325 PM CDT.
  WHITEFISH BAY BY 330 PM CDT.

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...OR HAIL AT
LEAST 3/4 INCH IN DIAMETER. MOVE INDOORS AND STAY AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

JKL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:30 AM CDT, 10 hours 47 minutes earlier.

Area forecast discussion, Jul 13, 4:30 AM CDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CDT THU JUL 13 2000

CHANCE OF SHOWERS/THUNDERSTORMS IS THE MAIN CONCERN FOR THE EARLY
PERIODS.

MODELS CONTINUE TO SHOW SAME PATTERN DEVELOPING WITH RIDGE BUILDING
INTO THE PLAINS WHILE TROF DEEPENS OVER THE EASTERN GREAT LAKES. WATER
VAPOR IMAGERY SHOWS STRONG VORT OVER WESTERN ONTARIO...DROPPING TO THE
SOUTHEAST. A SECOND VORT IS SEEN OVER WEST CENTRAL MN. BOTH OF THESE
FEATURES PRODUCING SCATTERED CONVECTIVE ACTIVITY ATTM.  OVER THE CWA...
PESKY SHOWER/TSTM OVER CENTRAL WI THIS EVENING...FINALLY GAVE UP. LOW
CLOUDS AND FOG SEEN EXPANDING OVER THE AREA...ESPECIALLY NORTH- CENTRAL
AND CENTRAL WI.

FOR CONTINUITY WILL FOLLOW ETA FOR GUIDANCE ON THIS PACKAGE. SHOWER AND
THUNDERSTORM FOCUS WILL BE DEVELOPING COLD FRONT CURRENTLY SEEN AS
SURFACE TROF OVER NORTHWEST MN. THIS FRONT TO PASS THROUGH EASTERN WI
THIS EVENING. GOOD WAA ADVECTION AT 850MB AND INCREASINGLY UNSTABLE
ATMOSPHERE FAVORABLE FOR CONVECTIVE ACTIVITY THIS AFTERNOON. 850 TEMPS
AROUND 18C SUGGEST HIGH TEMPS IN THE MIDDLE 80S. HAVE TAPERED DOWN A FEW
DEGREES IN AREAS WITH FOG. MID 80S WILL REALIZE CONVECTIVE TEMPERATURE.
WITH LAPSE RATES NEAR 8 BETWEEN 850 AND 700MB...CAPES/LI'S OF 1000/-2 TO
-4 RESPECTIVELY...AND 70KT H3 SPEED MAX EXPECTED TO MOVE OVER AREA LATER
TODAY HAVE TO MAINTAIN CHANCE POPS EVEN WITH LACK OF DEEP MOISTURE. ETA
CONTINUES TO SHOW STRONG SURFACE MOISTURE CONVERGENCE WITH DEVELOPING
FRONT OVER EASTERN ZONES WITH SPC HIGHLIGHTING THE AREA IN A SLIGHT
RISK. HAVE BUMPED UP POPS A BIT AND EXTENDED THEM INTO THE EVENING OVER
THE EASTERN ZONES.

ON FRIDAY NW FLOW GETS ESTABLISHED WITH CAA BEGINNING. WILL SEE FEW DAYS
OF UNSEASONABLY COOL BUT PLEASANT WEATHER. WITH TROF DEEPENING TO OUR
EAST AND MODELS HINTING AT CYCLONIC FLOW OVER EASTERN WI CAN NOT RULE
OUT CHANCE OF PCPN ON FRI EITHER. NGM IS HINTING AT THIS SCENARIO...BUT
WILL KEEP THINGS DRY FOR NOW.

COORDINATED WITH MQT.

.GRB...NONE.

TE
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 3 hours 17 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-131900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU JUL 13 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE FORECAST AREA THIS
AFTERNOON AND EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. INCREASING INSTABILITY IN THE LOWER ATMOSPHERE
AND THE APPROACH OF A SURFACE TROUGH FROM THE WEST WILL TRIGGER THE
SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS IS OVER
CENTRAL AND EASTERN WISCONSIN. THE PRIMARY THREAT WITH THESE STORMS IS
LARGE HAIL...ALTHOUGH SOME WIND DAMAGE IS ALSO POSSIBLE.

DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THUNDERSTORMS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHOTRT-TERM FORECAST ONCE
THUNDERSTORMS BEGIN TO DEVELOP.

MG
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jul 13, 12:00 PM CDT, 3 hours 17 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-131900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU JUL 13 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE FORECAST AREA THIS
AFTERNOON AND EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. INCREASING INSTABILITY IN THE LOWER ATMOSPHERE
AND THE APPROACH OF A SURFACE TROUGH FROM THE WEST WILL TRIGGER THE
SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS IS OVER
CENTRAL AND EASTERN WISCONSIN. THE PRIMARY THREAT WITH THESE STORMS IS
LARGE HAIL...ALTHOUGH SOME WIND DAMAGE IS ALSO POSSIBLE.

DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THUNDERSTORMS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST ONCE
THUNDERSTORMS BEGIN TO DEVELOP.

MG
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 13, 2:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT THU JUL 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    MARINETTE                 WI   .75 INCH HAIL
07/13/00   MARINETTE

TLJ
Local storm report, Jul 13, 3:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT THU JUL 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0313 PM    1 W LOOMIS                WI   1 INCH HAIL
07/13/00   MARINETTE

TLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:35 PM CDTSevere Thunderstorm WarningGRBMarinette25 min
Jul 13, 2:57 PM CDTSevere Thunderstorm WarningGRBMarinette63 min
Jul 13, 3:35 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest40 min
Jul 13, 3:40 PM CDTSevere Thunderstorm WarningGRBDoor50 min
Jul 13, 3:43 PM CDTSevere Thunderstorm WarningGRBOconto32 min
Jul 13, 3:50 PM CDTTornado WarningGRBDoor25 min
Jul 13, 4:12 PM CDTTornado WarningGRBDoor, Kewaunee43 min
Jul 13, 4:37 PM CDTSevere Thunderstorm WarningGRBOconto53 min
Jul 13, 6:10 PM CDTSevere Thunderstorm WarningGRBOconto35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.